Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2023, 10:02 AM EDT for Leon County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2023, 10:02 AM EDT (14:02 UTC)
- Expired
- Jun 21, 2023, 11:27 AM EDT
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 12 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted.
473
WGUS52 KTAE 211402
FFWTAE
FLC073-211700-
/O.NEW.KTAE.FF.W.0028.230621T1402Z-230621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1002 AM EDT Wed Jun 21 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Leon County in Big Bend Florida...
* Until 100 PM EDT.
* At 1002 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen in the last 1 Hour. Additional rainfall amounts up to
2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tallahassee, Tallahassee Community College, Florida State
University, Fred George Park, Lake Jackson, Mission San Luis,
Griffin Heights, Levy Park, Macon Community Park, Frenchtown, Lake
Ella, Midtown and Winthrop Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3050 8440 3051 8440 3052 8439 3055 8439
3056 8438 3056 8430 3046 8426 3044 8430
3043 8446 3045 8440 3048 8440 3049 8440
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
694
WGUS72 KTAE 211527
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1127 AM EDT Wed Jun 21 2023
FLC073-211537-
/O.CAN.KTAE.FF.W.0028.000000T0000Z-230621T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leon FL-
1127 AM EDT Wed Jun 21 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LEON COUNTY...
The heavy rain has ended. Please continue to heed any road closures.
A Flood Watch remains in effect until 800 PM EDT Friday for portions
of southeast Alabama, Florida and Georgia.
LAT...LON 3050 8440 3051 8440 3052 8439 3055 8439
3056 8438 3056 8430 3046 8426 3044 8430
3043 8446 3045 8440 3048 8440 3049 8440
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:29 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 21, 6:29 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
629 AM EDT Wed Jun 21 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 458 AM EDT Wed Jun 21 2023
After a fairly dry Tuesday, rain and thunderstorms return for
Wednesday. Shower and thunderstorm activity should start off
isolated to scattered in nature this morning and become widespread
throughout the afternoon. PWATs for today are forecast to range from
1.9 to 2.2 inches. This combined with potentially slow moving or
training storms, may lead to heavy down pours and flooding. Outside
of the rain threat, we may observe some strong to severe storms
capable of producing damaging winds. Cloud cover should limit
temperature growth and keep highs in the low to mid 80s. Lows will
be toasty and in the upper 60s to low 70s.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 458 AM EDT Wed Jun 21 2023
A cutoff low will slowly meander its way around eastern CONUS
throughout the short term. As it pulls in relatively drier air from
the NW, we'll finally see our PWATs come down below 2 inches,
although, they'll still be around 1.5 to 2 inches. When combined
with an 800mb flow of 20 to 30 kts the potential for some strong to
severe storms is still possible. The flow is strongest over the FL
Big Bend into SW and south central Georgia and weaker to the west.
As this cutoff low spins it will provide consistent upper-level
support for ascent. This will result in several rounds/bursts of
convection throughout the day. The general motion for storms will be
to move from the SW to the NE, toward the low pressure center. This
has the potential to induce flooding as storms train over the same
area.
Expect daytime highs generally in the mid to upper 80s with
overnight lows generally in the upper 60s to low 70s.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 458 AM EDT Wed Jun 21 2023
An end to the current large scale pattern looks move in this
weekend. As the cutoff low gets absorbed back into the main flow,
some relatively drier northerly air looks to move in this weekend.
PWATs between an inch and 1.5 inches will move into the region from
the NW, thus lowering our PoPs to being generally between 30 and 50%
on Sunday. A more summertime-like pattern is expected for Sunday. By
Monday a trough looks to dive down across eastern CONUS, once again
pulling in southwesterly flow and elevating our moisture across the
region ahead of a cold front. Luckily, it appears that this time the
front will move through quickly with relatively drier and quieter
weather moving into the region by midweek.
Expect daytime highs generally in the upper 80s to low 90s with
overnight lows generally in the low to mid 70s
&&
.AVIATION...
(12Z TAFS)
Issued at 623 AM EDT Wed Jun 21 2023
Kind of a tough forecast for the next 24 hours as we remain under
the influence of an upper-level low. This morning, we're watching
convection over the Gulf and portions of the FL Panhandle.
Satellite also shows some low cloud or fog outside of the high
cloud. Current thinking is most TAF sites should be precip free,
with patchy fog and/or stratus being possible for the next couple
of hours. Expect stratus to bring MVFR to IFR cigs if it occurs.
Later this morning isolated to scattered showers and
thunderstorms will start to develop at or around this time time.
Precipitation becomes more widespread for the afternoon and
evening, which will bring periods of TSRA. Expect cigs and vis to
vary between MVFR to LIFR pending the strength of the storm.
Outside of storms, expect VFR conditions for the afternoon.
Thunder chances may begin to wane after sunset, though wet weather
is looking to prevail for a few hours. After that we could see
another night of stratus.
&&
.MARINE...
Issued at 458 AM EDT Wed Jun 21 2023
Elevated southwesterly flow will continue through the next few days
over the marine areas with conditions near or just above Small Craft
Advisory levels through tonight. Conditions will then gradually
improve through the end of the work week with conditions below
headline criteria expected for the weekend.
&&
.FIRE WEATHER...
Issued at 458 AM EDT Wed Jun 21 2023
Minimal fire weather concerns as wet weather continues across the
tri-state region. The exception being possible pockets of high
dispersions across the FL counties on Thursday. Widespread wetting
rain is expected with flooding being possible as well. Conditions
may start to warm and dry out by the weekend.
&&
.HYDROLOGY...
Issued at 458 AM EDT Wed Jun 21 2023
The overall wet pattern is forecast to continue for the next couple
of days across the region. WPC has portions of the area in a Slight
Risk for excessive rainfall for today and Thursday (and marginal
risk beyond that). A widespread 3-5 inches of additional rain is
expected for many areas, with locally heavier amounts.
Localized flash flooding will be possible over the next few days in
areas that receive the higher rainfall totals. Area rivers are
reacting to recent rainfall, but largely remaining below flood stage
(outside of parts of the Ochlockonee River).
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 71 86 72 / 100 80 90 60
Panama City 85 73 86 75 / 90 80 80 60
Dothan 84 69 85 69 / 90 60 80 50
Albany 82 68 84 69 / 100 70 90 50
Valdosta 83 69 84 70 / 90 80 90 60
Cross City 83 71 86 72 / 80 70 90 70
Apalachicola 83 74 85 75 / 90 80 90 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from 11 AM EDT /10 AM CDT/ this morning through
Friday evening for FLZ007>019-026>029-034-108-112-114-115-
118-127-128-134.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...Flood Watch from 11 AM EDT this morning through Friday evening
for GAZ120>131-142>148-155>161.
AL...Flood Watch from 10 AM CDT this morning through Friday evening
for ALZ065>069.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ730-755-
765-775.
&&
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...CampIn the hours before
Local storm report, Jun 21, 7:26 AM EDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
726 AM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM Tstm Wnd Gst 1 S Panama City 30.16N 85.67W
06/21/2023 M41 MPH Bay FL Mesonet
Weather Flow site at the Panama City Marina
recorded a 36-kt gust.
&&Special weather statement, Jun 21, 8:19 AM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
819 AM EDT Wed Jun 21 2023
FLZ015-026-027-115-127-211300-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
819 AM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southwestern Wakulla,
southeastern Liberty and northeastern Franklin Counties through 900
AM EDT...
At 818 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Carrabelle to 8 miles
north of Eastpoint. Movement was east at 20 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carrabelle, Sopchoppy, Morgan Place, Buckhorn, Mcintyre, High Bluff,
Yent Place, Lanark Village, Creels, Sanborn and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8441 2988 8451 2977 8494 3002 8486
TIME...MOT...LOC 1218Z 251DEG 19KT 2995 8477 2985 8484
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
33Special weather statement, Jun 21, 8:48 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
848 AM EDT Wed Jun 21 2023
FLZ016>018-211330-
Gadsden FL-Inland Jefferson FL-Leon FL-
848 AM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of central Gadsden,
northwestern Jefferson and central Leon Counties through 930 AM
EDT...
At 847 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tallahassee Community College to near Midway.
Movement was east at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Florida State University, Midway, Tallahassee Community
College, Florida A and M, Havana, Quincy, Doak Campbell Stadium, Lake
Bradford, Gaither Community Center, Tallahassee Memorial Hosp, Walker
Ford Community Center, South City, Griffin Heights, Tallahassee
Regional A/P, Governors Square Mall, Midtown, Apalachee Ridge
Estates, Lake Talquin and Levy Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3051 8387 3065 8427 3050 8478 3036 8435
TIME...MOT...LOC 1247Z 254DEG 22KT 3044 8435 3050 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Jun 21, 9:28 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
928 AM EDT Wed Jun 21 2023
FLZ018-019-GAZ159-160-211415-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
928 AM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of eastern Jefferson,
central Madison, southwestern Lowndes and southeastern Brooks
Counties through 1015 AM EDT...
At 928 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles south of Quitman to near Madison.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Lake Park, Valdosta, Dasher, Greenville, Moseley Hall, Twin
Lakes, Cherry Lake, Hamburg, Pinetta, I-75 At Exit 5, Lovett, Nankin,
Empress, Clyattville, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8314 3063 8328 3059 8326 3055 8326
3052 8324 3033 8359 3037 8369 3051 8374
3081 8343 3075 8313
TIME...MOT...LOC 1328Z 229DEG 28KT 3053 8357 3050 8341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Local storm report, Jun 21, 9:55 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
955 AM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM Flood 1 WSW Tallahassee Mall 30.47N 84.30W
06/21/2023 Leon FL Public
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:47 AM EDT | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 63 hr |
| Jun 21, 5:11 AM EDT | Special Marine Warning | TAE | 94 min | |
| Jun 21, 6:51 AM EDT | Special Marine Warning | TAE | 84 min | |
| Jun 21, 7:50 AM EDT | Special Marine Warning | TAE | 85 min | |
| Jun 21, 8:14 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 8:19 AM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Jun 21, 8:48 AM EDT | Special Weather Statement | TAE | Leon | 42 min |
| Jun 21, 8:57 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 33 min |
| Jun 21, 9:12 AM EDT | Areal Flood Advisory | TAE | Gadsden, Leon | 2 hr |
| Jun 21, 9:16 AM EDT | Special Marine Warning | TAE | 119 min | |
| Jun 21, 9:28 AM EDT | Special Weather Statement | TAE | Madison | 47 min |
| Jun 21, 9:30 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 30 min |
| Jun 21, 9:45 AM EDT | Flash Flood Warning | TAE | Gadsden, Leon | 101 min |
| Jun 21, 9:57 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 48 min |
| Jun 21, 10:00 AM EDT | Severe Thunderstorm Warning | TAE | Leon | 45 min |
| Jun 21, 10:31 AM EDT | Areal Flood Advisory | TAE | Leon | 67 min |
| Jun 21, 10:42 AM EDT | Special Weather Statement | TAE | Madison | 33 min |
| Jun 21, 10:51 AM EDT | Special Weather Statement | TAE | Wakulla | 24 min |
| Jun 21, 11:15 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 45 min |
| Jun 21, 11:17 AM EDT | Special Weather Statement | TAE | Jefferson | 28 min |
| Jun 21, 11:52 AM EDT | Special Marine Warning | TAE | 38 min | |
| Jun 21, 11:53 AM EDT | Special Weather Statement | TAE | Dixie | 52 min |
| Jun 21, 12:26 PM EDT | Special Weather Statement | TAE | Washington | 34 min |
| Jun 21, 12:38 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 52 min |
| Jun 21, 1:30 PM EDT | Special Weather Statement | TAE | Washington | 45 min |
| Jun 21, 2:13 PM EDT | Special Weather Statement | TAE | Jackson | 32 min |
| Jun 21, 2:43 PM EDT | Special Weather Statement | TAE | Walton | 32 min |
| Jun 21, 3:25 PM EDT | Special Weather Statement | TAE | Washington | 35 min |
| Jun 21, 3:54 PM EDT | Special Weather Statement | TAE | Washington | 36 min |
| Jun 21, 4:30 PM EDT | Special Weather Statement | TAE | Bay | 45 min |
| Jun 21, 4:59 PM EDT | Special Weather Statement | TAE | Liberty | 46 min |
| Jun 21, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty, Wakulla | 37 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 76 min |
| Jun 21, 6:10 PM EDT | Tornado Warning | TAE | Wakulla | 16 min |
| Jun 21, 6:29 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 6:34 PM EDT | Special Weather Statement | TAE | Wakulla | 71 min |
| Jun 21, 7:21 PM EDT | Special Weather Statement | TAE | Madison, Taylor | 54 min |
| Jun 21, 7:47 PM EDT | Special Weather Statement | TAE | Lafayette, Taylor | 43 min |
| Jun 21, 7:53 PM EDT | Special Marine Warning | TAE | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.